The pro-unipotent radical of the pro-algebraic fundamental group of a compact Kähler manifold
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 1, pp. 147-178.

The aim of this paper is to study the pro-algebraic fundamental group of a compact Kähler manifold. Following work by Simpson, the structure of this group’s pro-reductive quotient is already well understood. We show that Hodge-theoretic methods can also be used to establish that the pro-unipotent radical is quadratically presented. This generalises both Deligne et al.’s result on the de Rham fundamental group, and Goldman and Millson’s result on deforming representations of Kähler groups, and can be regarded as a consequence of formality of the schematic homotopy type. New examples are given of groups which cannot arise as Kähler groups.

Le but de ce travail est d’étudier le groupe fondamental pro-algébrique d’une variété kählérienne compacte. Suivant Simpson, la structure du quotient pro-réductif de ce groupe est déjà bien entendu. On utilise la théorie de Hodge pour démontrer que le radical pro-unipotent de ce groupe-là est présenté par les équations quadratiques. Ceci généralise le résultat de Deligne et autres sur le groupe fondamental de de Rham, et le résultat de Goldman et Millson concernant les déformations de représentations. On peut la considérer comme une conséquence de la formalité du type schématique d’homotopie. On décrit des exemples nouveaux de groupes qui ne peuvent pas être groupe fondamental d’aucune variété kählérienne compacte.

DOI: 10.5802/afst.1143
Pridham, Jonathan 1

1 Trinity College, Cambridge, CB2 1TQ, U.K.
@article{AFST_2007_6_16_1_147_0,
     author = {Pridham, Jonathan},
     title = {The pro-unipotent radical of the pro-algebraic fundamental group of a compact {K\"ahler} manifold},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {147--178},
     publisher = {Universit\'e Paul Sabatier, Institut de math\'ematiques},
     address = {Toulouse},
     volume = {Ser. 6, 16},
     number = {1},
     year = {2007},
     doi = {10.5802/afst.1143},
     mrnumber = {2325596},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/afst.1143/}
}
TY  - JOUR
AU  - Pridham, Jonathan
TI  - The pro-unipotent radical of the pro-algebraic fundamental group of a compact Kähler manifold
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2007
SP  - 147
EP  - 178
VL  - 16
IS  - 1
PB  - Université Paul Sabatier, Institut de mathématiques
PP  - Toulouse
UR  - http://www.numdam.org/articles/10.5802/afst.1143/
DO  - 10.5802/afst.1143
LA  - en
ID  - AFST_2007_6_16_1_147_0
ER  - 
%0 Journal Article
%A Pridham, Jonathan
%T The pro-unipotent radical of the pro-algebraic fundamental group of a compact Kähler manifold
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2007
%P 147-178
%V 16
%N 1
%I Université Paul Sabatier, Institut de mathématiques
%C Toulouse
%U http://www.numdam.org/articles/10.5802/afst.1143/
%R 10.5802/afst.1143
%G en
%F AFST_2007_6_16_1_147_0
Pridham, Jonathan. The pro-unipotent radical of the pro-algebraic fundamental group of a compact Kähler manifold. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 1, pp. 147-178. doi : 10.5802/afst.1143. http://www.numdam.org/articles/10.5802/afst.1143/

[DGMS75] Deligne (P.), Griffiths (P.), Morgan (J.), Sullivan (D.).— Real homotopy theory of Kähler manifolds, Invent. Math., 29(3), p. 245–274 (1975). | MR | Zbl

[DMOS82] Deligne (P.), Milne (J. S.), Ogus (A.), Shih (K.-Y.).— Hodge cycles, motives, and Shimura varieties, volume 900 of Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1982. | MR | Zbl

[GM88] Goldman (W. M.), Millson (J. J.).— The deformation theory of representations of fundamental groups of compact Kähler manifolds, Inst. Hautes Études Sci. Publ. Math., (67), p. 43–96 (1988). | Numdam | MR | Zbl

[Gro95] Grothendieck (A.).— Technique de descente et théorèmes d’existence en géométrie algébrique. II. Le théorème d’existence en théorie formelle des modules, In Séminaire Bourbaki, Vol. 5, pages Exp. No. 195, Soc. Math. France, Paris, p. 369–390 (1995). | Numdam | MR | Zbl

[Hai98] Hain (R. M.).— The Hodge de Rham theory of relative Malcev completion, Ann. Sci. École Norm. Sup. (4), 31(1), p. 47–92 (1998). | Numdam | MR | Zbl

[HM69] Hoschschild (G.), Mostow (G. D.).— Pro-affine algebraic groups, Amer. J. Math., 91, p. 1127–1140 (1969). | MR | Zbl

[KPT05] Katzarkov (L.), Pantev (T.), Toën (B.).— Schematic homotopy types and non-abelian Hodge theory, arXiv math.AG/0107129, 2005.

[Man99] Manetti (M.).— Deformation theory via differential graded Lie algebras. In Algebraic Geometry Seminars, 1998–1999 (Italian) (Pisa), pages 21–48. Scuola Norm. Sup., Pisa, 1999. arXiv math.AG/0507284. | MR

[Pri04] Pridham (J. P.).— The structure of the pro-l-unipotent fundamental group of a smooth variety, arXiv math.AG/0401378, 2004.

[Sch68] Schlessinger (M.).— Functors of Artin rings. Trans. Amer. Math. Soc., 130, p. 208–222 (1968). | MR | Zbl

[Sim92] Simpson (C. T.).— Higgs bundles and local systems, Inst. Hautes Études Sci. Publ. Math., (75), p. 5–95 (1992). | Numdam | MR | Zbl

Cited by Sources: